On the convergence of a class of iteration methods of J. F. Traub


Let \(X\) be a Banach space, \(Y\) a normed space and \(P:X\rightarrow Y\) a nonlinear operator. We study the convergence of the following method for solving the equation \(P\left( x\right) =0\)  \[ x_{n+1}=Q\left( x_{n}\right) -\left[ P^{\prime}\left( x_{n}\right) \right] ^{-1}P\left( Q(x_n)\right),\ n=0,1,…, \ x_{0}\in X \] where \(Q\) is a nonlinear operator associated to the nonlinear equation \(P\left( x\right) =0\). We show that if the successive approximations of \(Q\) converge with order \(k\geq2\), there the above sequence converge to the solution with order \(k+1\).


Ion Păvăloiu
(Tiberiu Popoviciu Institute of Numerical Analysis)


Original title (in French)

Sur la convergence d’une classe de méthodes itératives de J.F. Traub

English translation of the title

On the convergence of a class of iteration methods of J.F. Traub


Traub method; iterative method; nonlinear operator equation; convergence order; semilocal convergence


Cite this paper as:

I. Păvăloiu, Sur le convergence d’une classe de méthodes itératives de J. Traub, Rev. Anal. Numér. Théor. Approx., 2 (1973), pp. 99-104, https://doi.org/10.33993/jnaat21-15 (in French).

About this paper


Revue d’analyse numerique et de la Theorie de l’Approximation

Publisher Name

Academia R.S. Romane

Print ISSN


Online ISSN



[1] Pavaloiu, I., Interpolation dans des espaces lineaires normes et applications, Mathematica (Cluj), 12 (35), 1, 149–158 (1970).

[2] Pavaloiu, I., Sur les procedes iteratifs a  un ordre eleve de convergence.  Mathematica Cluj, 12 (35), 12 , 309-324 (1970).

[3] Pavaloiu, I., Asupra operatorilor iterativi, Studii si cercetari matematice, 10, 23, 1537–1544 (1971).

[4] Traub, J. F., Iterative Methods for the Solution of Equations, Prentice-Hall. Inc. Englewood Cliffs N. J., 1964.


Related Posts